MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PLC141200
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient weight: asked but unavailable concomitant medical products and therapy dates: asked but unavailable according to the gore® excluder® aaa endoprosthesis instructions for use (ifu), potential device or procedure related adverse events that may occur and/or require intervention or additional intraoperative procedure time include, but are not limited to, improper component placement.The safety and effectiveness of the gore® excluder® aaa endoprosthesis have not been evaluated in patient populations including, but not limited to, revision of previously placed stent grafts.The ifu also instructs users to use fluoroscopic visualization for all guidewire, sheath, and device catheter manipulations.
 
Event or Problem Description
On (b)(6) 2020 the patient underwent endovascular treatment of an abdominal aortic aneurysm and an iliac artery aneurysm using gore® excluder® aaa endoprostheses.The gore field sales associate was present for the case at southeastern medical center.It was noted that visualization of the gore device was extremely difficult during the procedure as there was a previously placed endologix device with an additional layer of endologix cuff.The endologix devices were reportedly placed on an unknown date.It was reported that, due to the poor visualization, there was no evidence of any unintentional device placement during the index procedure.On an unknown date the patient was seen at duke university hospital.An axillary to femoral bypass was performed and the previous gore® excluder® aaa contralateral leg component was occluded using occluder plugs.The gore representative became aware of the reintervention on (b)(6) 2021 and reported that, in reviewing imaging, it was apparent that the gore® excluder® aaa contralateral leg component had been deployed outside of the contralateral leg gate of the trunk-ipsilateral leg component.The unintentional device placement was attributed to the poor visualization during the index procedure.There were no further reported issues.The patient tolerated the reintervention and was discharged to home on an unknown date.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
jenna lopez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key13293566
Report Number3013164176-2022-01286
Device Sequence Number4547421
Product Code MIH
UDI-Device Identifier00733132618675
UDI-Public00733132618675
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/10/2023
Device Model NumberPLC141200
Device Catalogue NumberPLC141200
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2021
Initial Report FDA Received Date01/19/2022
Date Device Manufactured01/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR
Patient SexFemale